Alert archive / South Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Jun 10, 2021, 2:22 PM EDT for Saluda County, South Carolina. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2021, 2:22 PM EDT (18:22 UTC)
- Expired
- Jun 10, 2021, 3:00 PM EDT
- In force
- 38 min
- Issued by
- NWS Columbia, SC
County Saluda County, SC
The radar
The Columbia radar (KCAE), 66 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.4 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 274 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 966 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
577
WWUS82 KCAE 101822
SPSCAE
Special Weather Statement
National Weather Service Columbia SC
222 PM EDT Thu Jun 10 2021
SCZ020-026-027-101900-
Lexington SC-Newberry SC-Saluda SC-
222 PM EDT Thu Jun 10 2021
...Strong Thunderstorms Will Impact Portions of west central
Lexington...south central Newberry and Saluda Counties Until 300 PM
EDT....
...Boaters on Lake Murray Should Seek Safe Harbor...
At 221 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm near Saluda, or 19 miles northwest of
Batesburg-Leesville, moving east at 20 mph.
HAZARD...gusty winds 40 to 50 mph and pea sized hail.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Saluda, Prosperity, Cedar Grove Fire Station, Stoney Hill, South
Shore Marina, Oswald Park, Saluda Co Sheriff's Office, Good Hope,
Fairview Fire Station, Mid-Carolina High School, Wyses Ferry,
Hollywood Elementary School, Emory, Lake Murray Shores, Scurry
Airport, Circle Fire Station, Hickory Grove, Delmar, Hollow Creek
Public Park and Riverbend Boat Ramp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Murray should move to shore and seek shelter. Strong,
erratic wind gusts and lightning are possible. If you can hear
thunder, you are close enough to be struck by lightning.
&&
This includes Interstate 26 near mile marker 79.
LAT...LON 3408 8192 3409 8192 3410 8189 3413 8188
3427 8150 3401 8140 3393 8188 3397 8189
3406 8194
TIME...MOT...LOC 1821Z 252DEG 19KT 3405 8183
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Jun 10, 1:14 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jun 10, 1:14 PM EDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Columbia SC 114 PM EDT Thu Jun 10 2021 .SYNOPSIS... Scattered mainly afternoon and evening showers and thunderstorms will be around the area again today with an upper trough and surface boundary gradually shifting through the region Friday and Saturday, leading to increased chances of showers and thunderstorms. Some drier air will enter the region Sunday through mid next week, reducing thunderstorm coverage. && .NEAR TERM /THROUGH TONIGHT/... No significant updates required to the forecast through tonight. For the near term, a sufficiently moist atmosphere will lead to scattered mainly afternoon and evening showers and thunderstorms. Upper ridge centered to our SW, with upper trough to our north and west. Surface ridge axis to our south, with trough to our north and a back door boundary shifting south through the Mid Atlantic. A wave of low pressure is progged to form on the boundaries tonight to our NE. This is expected to provide some wind staying up tonight for our FA. This, along with possible lingering cloud cover, expected to preclude significant fog formation, though patchy fog/stratus always possible where any heavy rain previously occurred. && .SHORT TERM /FRIDAY THROUGH SUNDAY/... An upper level trough will be northwest of The Midlands and CSRA on Friday and then progress into the region on Saturday. A southwest flow aloft will maintain precipitable water values around 2 inches both days. The Northern Midlands and Catawba area will be at greatest risk for scattered to numerous showers and thunderstorms closer to a surface front associated with the upper level trough. A stronger steering flow should mitigate the risk of flash flooding with faster moving thunderstorms. Any severe weather threat should be limited to isolated downburst winds. A cold front pushes into the region Saturday Night into early Sunday in response to a strong upper trough moving through New England and the Mid Atlantic States. Precipitable water values decrease to between 1.25 to 1.75 inches from north to south. The forcing from the cold front and drier air aloft pushing in from the north should lead to a greater risk of damaging winds with stronger thunderstorms. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... A cold front pushes offshore on Monday with precipitable water values lowering to 1-1.25 inches. This will allow dewpoints to decrease into the 60s in a northwest flow aloft. Downslope flow should reduce POPs to a slight chance of showers and thunderstorms Monday through Tuesday. Model ensembles depict well below normal heights over New England which would allow short wave upper troughs to move into The Midlands and CSRA next week. The potential exists for a strong cold front to push into the region Wednesday or Thursday. && .AVIATION /17Z THURSDAY THROUGH MONDAY/... VFR outside of any scattered thunderstorms. Main concern for the TAF sites is any convection for this afternoon and evening. Diurnal heating and a sufficiently moist atmosphere expected to lead to scattered showers and thunderstorms, and latest high resolution models indicate such. Some wind staying up tonight, along with possible lingering cloud cover, expected to preclude significant fog formation, though patchy localized shallow fog/stratus always possible where any heavy rain previously occurred. EXTENDED AVIATION OUTLOOK...Increasing chances of showers and thunderstorms, and associated restrictions, Friday and Saturday. Stratus possible Saturday night/Sunday morning. Slight chance of mainly diurnal thunderstorms Sunday through Wednesday. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. && SYNOPSIS... NEAR TERM...31 SHORT TERM... LONG TERM... AVIATION...31
Hazardous weather outlook, Jun 10, 4:19 AM EDT, 10 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 419 AM EDT Thu Jun 10 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-110830- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster- Southern Lancaster-Northwestern Orangeburg-Central Orangeburg- Southeastern Orangeburg- 419 AM EDT Thu Jun 10 2021 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. Scattered thunderstorms will develop this afternoon into this evening. Although the potential for severe weather is low a few thunderstorms may produce strong and damaging wind gusts. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 10, 2:22 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Columbia SC
222 PM EDT Thu Jun 10 2021
SCZ020-026-027-101900-
Lexington SC-Newberry SC-Saluda SC-
222 PM EDT Thu Jun 10 2021
...Strong Thunderstorms Will Impact Portions of west central
Lexington...south central Newberry and Saluda Counties Until 300 PM
EDT....
...Boaters on Lake Murray Should Seek Safe Harbor...
At 221 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm near Saluda, or 19 miles northwest of
Batesburg-Leesville, moving east at 20 mph.
HAZARD...gusty winds 40 to 50 mph and pea sized hail.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Saluda, Prosperity, Cedar Grove Fire Station, Stoney Hill, South
Shore Marina, Oswald Park, Saluda Co Sheriff's Office, Good Hope,
Fairview Fire Station, Mid-Carolina High School, Wyses Ferry,
Hollywood Elementary School, Emory, Lake Murray Shores, Scurry
Airport, Circle Fire Station, Hickory Grove, Delmar, Hollow Creek
Public Park and Riverbend Boat Ramp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Murray should move to shore and seek shelter. Strong,
erratic wind gusts and lightning are possible. If you can hear
thunder, you are close enough to be struck by lightning.
&&
This includes Interstate 26 near mile marker 79.
LAT...LON 3408 8192 3409 8192 3410 8189 3413 8188
3427 8150 3401 8140 3393 8188 3397 8189
3406 8194
TIME...MOT...LOC 1821Z 252DEG 19KT 3405 8183The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 10:36 PM EDT | Special Weather Statement | CAE | Newberry | 39 min |
| Jun 10, 4:40 PM EDT | Special Weather Statement | CAE | Newberry | 35 min |
| Jun 10, 4:48 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Newberry, Richland | 27 min |
| Jun 10, 5:17 PM EDT | Special Weather Statement | CAE | Fairfield | 28 min |
| Jun 10, 6:00 PM EDT | Special Weather Statement | CAE | Lexington | 30 min |
| Jun 10, 6:29 PM EDT | Special Weather Statement | CAE | Richland | 31 min |
| Jun 10, 6:50 PM EDT | Special Weather Statement | CAE | Edgefield | 25 min |
| Jun 10, 7:22 PM EDT | Special Weather Statement | CAE | Saluda | 23 min |
| Jun 10, 7:46 PM EDT | Special Weather Statement | CAE | Lexington, Saluda | 29 min |
Nearby
Special Weather Statements in South Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.